Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 4, 2017, 7:55 AM CDT for Okaloosa County, Florida. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2017, 7:55 AM CDT (12:55 UTC)
- Expired
- Aug 4, 2017, 9:00 AM CDT
- In force
- 65 min
- Issued by
- NWS Mobile, AL
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 71 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
782
WWUS84 KMOB 041255
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
755 AM CDT FRI AUG 4 2017
FLZ203>206-041400-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
755 AM CDT FRI AUG 4 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES
UNTIL 900 AM CDT...
At 754 AM CDT, the strong thunderstorms were located along a line
extending from 9 miles north of Niceville to 6 miles south of Mary
Esther, and moving east at 35 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Milton,
Valparaiso, Mary Esther, Bagdad, Ocean City, Lake Lorraine, Oriole
Beach, Navarre, Shalimar, Cinco Bayou, Navarre Beach and Eglin Air
Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3028 8713 3034 8712 3037 8692 3035 8712
3066 8706 3076 8639 3046 8639 3048 8628
3039 8629 3042 8631 3038 8633 3040 8639
3038 8640 3038 8650 3029 8650
TIME...MOT...LOC 1254Z 268DEG 29KT 3065 8643 3032 8665
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 7:04 AM CDT, 51 minutes earlier.
Area forecast discussion, Aug 4, 7:04 AM CDT, 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 704 AM CDT Fri Aug 4 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 12Z issuance...Expect mostly MVFR to IFR cigs and visibilities this morning in and around numerous showers and thunderstorms followed by MVFR to VFR cigs and visibilities in scattered showers and thunderstorms this afternoon and this evening, then MVFR cigs and visibilities in scattered to numerous showers and thunderstorms overnight and early Sat morning. Wind gusts mostly 30 knots or less can be expected with some of the heavier showers and thunderstorms through the forecast period. Winds will be generally from the south to southwest at 10 to 20 knots through early this evening diminishing to 10 knots or less overnight and early Sat morning. 32/ee && .PREV DISCUSSION... /issued 443 AM CDT Fri Aug 4 2017/ NEAR TERM /Now Through Friday night/...Latest radar and satellite loops show scattered showers and thunderstorms forming along a weak frontal boundary near the coast, generally where better moisture convergence is occurring near the surface, combined with the next of a series of weak mid level impulses approaching from the NW providing better forcing or lift for increased coverage generally through midday. By this afternoon and evening expect less coverage generally from west to east as the weak impulse shifts further eastward over the region combined with the weak frontal boundary near the surface becoming less organized. By late tonight and early Sat latest model guidance shows another round of precip forming near the coast mostly in response to the another weak impulse moving around the base of the main upper trof over the Mississippi river valley stretching east over the eastern conus. For today and tonight the main concern will continue to be periods of heavy rain resulting mostly in nuisance type flooding in low lying areas especially along the coast generally along and south of the I-10 corridor, easing off from west to east by afternoon continuing into the evening hours. Latest model soundings continue to show pwats ranging from 1.8 inches to the northwest and north and around 2.10 inches for all other areas to the east and south supporting the heavy rain threat. Mid to upper level lapse rates are also a little stronger today suggesting a few storms could be a tad stronger compared to yesterday especially during the early to mid afternoon hours when afternoon heating and lift is best. Gusty straight line winds, frequent cloud to ground lightning and periods of very heavy rain will be the main threats with the stronger storms this afternoon. As for temps highs today will continue to be 4 to 6 degrees below average due to clouds and rain and near seasonal for lows tonight. Highs today will climb to the mid 80s for most eastern and coastal locations and the mid to upper 80s to the north and west. Lows tonight will range from the lower 70s for inland areas mostly north of the I-10 corridor and the middle 70s further south stretching to the immediate coast. 32/ee SHORT TERM /Saturday Through Sunday night/...A weak front will stall over the region on Saturday as an upper trough moves east across the Great Lakes into eastern Canada. This front will return northward late in the weekend as another shortwave approaches from the west. The combination of the stalled boundary and approaching shortwave will combine with plenty of deep layer moisture to maintain scattered to numerous showers and thunderstorms through the weekend. The greatest coverage will be during the daytime hours. High temps return to the upper 80s to around 90 inland and mid to upper 80s along the immediate coast each afternoon. Overnight lows are also back to being muggy and in the low to mid 70s inland and upper 70s along the coast. /13 LONG TERM /Monday Through Thursday/...The wet pattern continues through the extended period as weak upper level shortwaves move through a broad trough over the eastern CONUS. The shortwaves will act on a hot and humid airmass to generate scattered to locally numerous showers and storms each day with isolated to scattered coverage each night near the coast. Temps remain near seasonal levels through the period, reaching the upper 80s to low 90s inland and mid to upper 80s along the coast each day, and low to mid 70s each night. MARINE...Expect scattered to numerous showers and thunderstorms to continue forming over of the marine area this morning easing off slowly generally from west to east during the afternoon and evening hours, followed by increased coverage overnight and early Sat morning. This pattern is associated with series of weak impulses rounding the base of an upper trof slowly shifting eastward over the Mississippi river valley and eastern conus through the weekend. A moderate south to southwest flow will continue over the marine area through this afternoon becoming mostly south and weakening tonight and through the weekend as the pressure gradient along the northern gulf coast continues to decrease. Seas will range from 3 feet 4 today and tonight decreasing to around 2 feet over the weekend and into early next week. 32/ee && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 4, 5:24 AM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 524 AM CDT Fri Aug 4 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-051030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 524 AM CDT Fri Aug 4 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Periods of heavy rain may lead to nuisance type flooding, especially across coastal Alabama and northwest Florida through tonight. A moderate risk of rip currents will continue along the gulf beaches of Alabama and northwest Florida through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periods of heavy rain may lead to nuisance type flooding, especially across coastal Alabama and northwest Florida through Sunday. A moderate risk of rip currents will continue along the gulf beaches of Alabama and northwest Florida through Sunday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Thursday. GMZ630>635-650-655-670-675-051030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 524 AM CDT Fri Aug 4 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Hazardous wind and wave conditions can be expected over the gulf waters of Alabama and Northwest Florida from 20 to 60 nm out today and early tonight. Winds and seas will be higher near scattered to numerous showers and thunderstorms through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Winds and seas will be higher showers and thunderstorms through the forecast period. Less coverage is expected Sunday through early next week.
In the hours before
Special weather statement, Aug 4, 5:20 AM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Mobile AL
520 AM CDT FRI AUG 4 2017
ALZ264-266-FLZ201>206-041100-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
520 AM CDT FRI AUG 4 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BALDWIN...OKALOOSA...SANTA ROSA AND
SOUTHEASTERN ESCAMBIA COUNTIES UNTIL 600 AM CDT...
At 520 AM CDT, the strong thunderstorms were located along a line
extending from 10 miles northeast of Roeville to Bon Secour, and
moving east at 15 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Wright, Fort Walton
Beach, Ensley, Warrington, Crestview, Niceville, Gonzalez, Destin,
Eglin AFB, Foley, Pace, Milton, Valparaiso, Gulf Breeze, Goulding and
Mary Esther.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3030 8807 3034 8800 3033 8800 3033 8798
3035 8800 3096 8697 3094 8639 3046 8639
3048 8632 3039 8636 3040 8639 3038 8640
3038 8650 3036 8650
TIME...MOT...LOC 1020Z 263DEG 9KT 3081 8689 3032 8771Special weather statement, Aug 4, 6:13 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
613 AM CDT FRI AUG 4 2017
ALZ059-060-264-266-FLZ201>206-041245-
Baldwin Coastal AL-Baldwin Central AL-Covington AL-Escambia AL-
Escambia Inland FL-Okaloosa Inland FL-Okaloosa Coastal FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
613 AM CDT FRI AUG 4 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BALDWIN...SOUTHEASTERN ESCAMBIA...SOUTHERN
COVINGTON...OKALOOSA...SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES
UNTIL 745 AM CDT...
At 613 AM CDT, the strong thunderstorms were located along a line
extending from 8 miles west of Laurel Hill to near Pensacola Beach,
and moving east at 15 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Wright, Fort Walton
Beach, Ensley, Warrington, Crestview, Niceville, Gonzalez, Destin,
Gulf Shores, Eglin AFB, Foley, Pace, Milton, Valparaiso, Gulf Breeze
and Orange Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3023 8793 3108 8703 3106 8624 3099 8624
3099 8639 3046 8639 3048 8628 3040 8628
3040 8630 3042 8631 3038 8633 3038 8650
3029 8650
TIME...MOT...LOC 1113Z 285DEG 14KT 3101 8660 3029 8713Special weather statement, Aug 4, 7:55 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
755 AM CDT FRI AUG 4 2017
FLZ203>206-041400-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
755 AM CDT FRI AUG 4 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES
UNTIL 900 AM CDT...
At 754 AM CDT, the strong thunderstorms were located along a line
extending from 9 miles north of Niceville to 6 miles south of Mary
Esther, and moving east at 35 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Milton,
Valparaiso, Mary Esther, Bagdad, Ocean City, Lake Lorraine, Oriole
Beach, Navarre, Shalimar, Cinco Bayou, Navarre Beach and Eglin Air
Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3028 8713 3034 8712 3037 8692 3035 8712
3066 8706 3076 8639 3046 8639 3048 8628
3039 8629 3042 8631 3038 8633 3040 8639
3038 8640 3038 8650 3029 8650
TIME...MOT...LOC 1254Z 268DEG 29KT 3065 8643 3032 8665The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:03 AM CDT | Special Marine Warning | MOB | 57 min | |
| Aug 4, 6:22 AM CDT | Special Marine Warning | MOB | 23 min | |
| Aug 4, 7:20 AM CDT | Special Marine Warning | MOB | 55 min | |
| Aug 4, 7:39 AM CDT | Special Marine Warning | MOB | 96 min | |
| Aug 4, 8:02 AM CDT | Special Weather Statement | MOB | Baldwin | 58 min |
| Aug 4, 8:22 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 4, 8:38 AM CDT | Flash Flood Warning | MOB | Baldwin | 3 hr |
| Aug 4, 9:14 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Aug 4, 11:23 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 4, 12:22 PM CDT | Special Marine Warning | MOB | 83 min | |
| Aug 4, 1:17 PM CDT | Special Marine Warning | MOB | 88 min | |
| Aug 4, 5:09 PM CDT | Areal Flood Advisory | MOB | Baldwin | 2 hr |
| Aug 4, 5:15 PM CDT | Areal Flood Advisory | MOB | Mobile | 2 hr |
| Aug 4, 5:29 PM CDT | Areal Flood Advisory | MOB | Mobile | 2 hr |
| Aug 4, 5:37 PM CDT | Special Weather Statement | MOB | Mobile | 23 min |
| Aug 4, 5:42 PM CDT | Flash Flood Warning | MOB | Mobile | 2 hr |
| Aug 4, 6:09 PM CDT | Special Weather Statement | MOB | Escambia | 51 min |
| Aug 4, 5:20 AM CDT | Special Weather Statement | MOB | Escambia, Okaloosa, Santa Rosa | 40 min |
| Aug 4, 6:13 AM CDT | Special Weather Statement | MOB | Escambia, Okaloosa, Santa Rosa | 92 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.